On a comprehensive class of linear control problems

Picard, Rainer and Trostorff, Sascha and Waurick, Marcus (2016) On a comprehensive class of linear control problems. IMA Journal of Mathematical Control and Information, 33 (2). pp. 257-291. ISSN 0265-0754

Text (Picard-etal-JMCI-2018-On-a-comprehensive-class-of-linear-control)
Final Published Version

Download (400kB)| Preview


    We discuss a class of linear control problems in a Hilbert space setting. This class encompasses such diverse systems as port-Hamiltonian systems, Maxwell's equations with boundary control or the acoustic equations with boundary control and boundary observation. The boundary control and observation acts on abstract boundary data spaces such that the only geometric constraint on the underlying domain stems from requiring a closed range constraint for the spatial operator part, a requirement which for the wave equation amounts to the validity of a Poincare–Wirtinger-type inequality. We also address the issue of conservativity of the control problems under consideration.